VENTANA MEDICAL SYSTEMS INC. CONFIRM ANTI-ESTROGEN RECEPTOR (ER) (SP1) RABBIT MONOCLONAL PRIMARY ANTIBODY; IMMUNOHISTOCHEMISTRY ANTIBODY ASSAY, ESTROGEN RECEPTOR
Back to Search Results |
| Catalog Number |
05278414001 |
| Medical Device Problem Codes |
False Negative Result (1225); Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
11/13/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The serial number of the analyzer was requested but was not provided.The investigation is ongoing.
Event or Problem Description
There was an allegation of discrepant results with the confirm anti-estrogen receptor (er) (sp1) rabbit monoclonal primary antibody assay for a patient sample tested on a benchmark ultra stainer module.The initial result was er negative.The repeat result was er-positive (1+, 60% positive tumor cells).The patient was diagnosed as triple negative breast cancer (tnbc) and received 7 cycles of chemotherapy (nab-paclitaxel) and port surgery.With the updated er-positive result, it is reported that the patient may have benefited from endocrine therapy alone.Additionally, it is reported that the patient was progesterone receptor (pr) negative and her2 low 2+.Despite multiple attempts, no further information related to the patient, including current condition, any deleterious effects, and diagnostic decisions based on the assay results, could be obtained.
Additional Manufacturer Narrative
The serial number of the analyzer is (b)(6).Despite multiple attempts, no further information related to the patient, including current condition, any deleterious effects, and diagnostic decisions based on the assay results, could be obtained.Details regarding repeat testing practices, sample collection, lot numbers, protocols, and control usage were requested but remain unknown.A preliminary internal investigation revealed a reduction in tumor stain intensity and percent tumor cell staining in weak-staining breast carcinoma cases when testing specific batches of raw material.Current raw material batches utilized in the production of finished goods show no evidence of light staining.Roche has advised customers to discontinue the use of and discard any remaining inventory of the affected 11 reagent lots.The issue would not cause adverse health consequences when the external positive control tissues and staining procedures are used, as recommended in the product method sheet, which states that a positive tissue control must be run with each run and cap/clia guidelines are followed.The results are interpreted by a qualified pathologist in conjunction with histological examination and relevant clinical information to detect inappropriate cell staining on known control tissues and internal control cells, per the product method sheet.Mitigating factors include the use of recommended external positive control tissues (a weakly positive breast carcinoma), using er in conjunction with pr, and assessing er status in the context of clinical history and tumor morphology.